Nonbacterial Causes of Lymphangitis With Streaking

Brandon E. Cohen, MD; Arielle R. Nagler, MD; Miriam Keltz Pomeranz, MD

Disclosures

J Am Board Fam Med. 2016;29(6):808-812. 

In This Article

Iatrogenic Causes

Several reported noninfectious, iatrogenic causes of lymphangitic streaking have been associated with vaccinations, purified protein derivative (PPD) placement, and treatment with cantharidin. In 1 case series, 12 patients developed superficial lymphangitis after PPD placement for tuberculosis testing. Patients developed systemic systems and cutaneous lesions as early as several hours after PPD placement.[28] Similar reports exist after administration of the Bacillus Calmette-Guérin vaccine; these patients presented with lymphangitic streaking extending from the vaccination site to the supraclavicular or cervical lymph nodes.[29]

Lymphangitic streaking has also been reported after topical application of cantharidin for verrucae vulgaris.[30,31] In 1 case series, 2 patients developed edema and tender lymphangitic streaks on the extremities 1 day after the application of topical cantharidin.[30] It was suggested the lymphangitis may be related to an inflammatory reaction extending to the lymphatic vessels.[31]

Comments

3090D553-9492-4563-8681-AD288FA52ACE

processing....